Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An improved estimate in the method of freezing


Author: Robert E. Vinograd
Journal: Proc. Amer. Math. Soc. 89 (1983), 125-129
MSC: Primary 34C11; Secondary 34D05
DOI: https://doi.org/10.1090/S0002-9939-1983-0706524-1
MathSciNet review: 706524
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \dot x = A(t)x$ and $ {\lambda _k}(t)$ be the eigenvalues of the matrix $ A(t)$. The main result of the Method of Freezing [1] states that if $ \left\Vert {A(t)} \right\Vert \leqslant a$. Re $ {\lambda _k}(t) \leqslant {\lambda _0}$ and $ \left\Vert {A(t) - A(s)} \right\Vert \leqslant \delta \left\vert {t - s} \right\vert$, then

$\displaystyle \left\Vert {x(t)} \right\Vert \leqslant \left\Vert {x({t_0})} \ri... ...}\exp ({\lambda _0} + 2a{\lambda _\delta })(t - {t_0})\quad (t \geqslant {t_0})$

for all solutions of the system, where

$\displaystyle {\lambda _\delta } = {({C_n} \cdot \delta /4{a^2})^{1/(n + 1)}}$

.

The previous best known value. $ {C_n} = n(n + 1)/2$, is reduced to the substantially smaller value $ 2{n^n}{e^{ - n}}/(n - 1)! < \sqrt {2n/\pi } $.


References [Enhancements On Off] (What's this?)

  • [1] B. F. Bylov, D. M. Grobman, V. V. Nemyckiĭ and R. E. Vinograd, The theory of Lyapunov exponents, "Nauka", Moscow, 1966, pp. 130-138. (Russian) MR 0206415 (34:6234)
  • [2] W. A. Coppel, Dichotomies in stability theory, Springer-Verlag, Berlin and New York, 1978, p. 4. MR 0481196 (58:1332)
  • [3] Yu. L. Daleckiĭ and M. G. Kreĭn, Stability of solutions of differential equations in Banach space, Transl. Math. Mono., vol. 43, Amer. Math. Soc., Providence, R. I., 1974, p. 57. MR 0352639 (50:5126)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C11, 34D05

Retrieve articles in all journals with MSC: 34C11, 34D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0706524-1
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society